Previous |  Up |  Next

Article

MSC: 34B09, 39A10, 39A12
Keywords:
discrete $p$-Laplacian eigenvalue problem; positive solution; continuum; Picone-type identity; lower and upper solutions method
Summary:
We discuss the discrete $p$-Laplacian eigenvalue problem, \[ \begin {cases} \Delta (\phi _p(\Delta u(k-1)))+\lambda a(k)g(u(k))=0,\quad k\in \{1,2, \ldots , T\},\\ u(0)=u(T+1)=0, \end {cases} \] where $T>1$ is a given positive integer and $\phi _p(x):=|x|^{p-2}x$, $p > 1$. First, the existence of an unbounded continuum $\mathcal {C}$ of positive solutions emanating from $(\lambda , u)=(0,0)$ is shown under suitable conditions on the nonlinearity. Then, under an additional condition, it is shown that the positive solution is unique for any $\lambda >0$ and all solutions are ordered. Thus the continuum $\mathcal {C}$ is a monotone continuous curve globally defined for all $\lambda >0$.
References:
[1] Agarwal, R. P., Perera, K., O'Regan, D.: Multiple positive solutions of singular discrete $p$-Laplacian problems via variational methods. Adv. Difference Equ. 2005 (2005), 93-99. MR 2197124 | Zbl 1098.39001
[2] Bai, D.: A global result for discrete $\phi$-Laplacian eigenvalue problems. Adv. Difference Equ. 2013 (2013), Article ID 264, 10 pages. MR 3110766
[3] Bai, D., Xu, X.: Existence and multiplicity of difference $\phi$-Laplacian boundary value problems. Adv. Difference Equ. 2013 (2013), Article ID 267, 13 pages. MR 3125053
[4] Bian, L.-H., Sun, H.-R., Zhang, Q.-G.: Solutions for discrete $p$-Laplacian periodic boundary value problems via critical point theory. J. Difference Equ. Appl. 18 (2012), 345-355. DOI 10.1080/10236198.2010.491825 | MR 2901826 | Zbl 1247.39004
[5] Cabada, A.: Extremal solutions for the difference $\phi$-Laplacian problem with nonlinear functional boundary conditions. Comput. Math. Appl. 42 (2001), 593-601. DOI 10.1016/S0898-1221(01)00179-1 | MR 1838016 | Zbl 1001.39006
[6] Jaroš, J., Kusano, T.: A Picone type identity for second-order half-linear differential equations. Acta Math. Univ. Comen., New Ser. 68 (1999), 137-151. MR 1711081 | Zbl 0926.34023
[7] Ji, D., Ge, W.: Existence of multiple positive solutions for Sturm-Liouville-like four-point boundary value problem with $p$-Laplacian. Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 68 (2008), 2638-2646. DOI 10.1016/j.na.2007.02.010 | MR 2397748 | Zbl 1145.34309
[8] Kim, C.-G., Shi, J.: Global continuum and multiple positive solutions to a $p$-Laplacian boundary-value problem. Electron. J. Differ. Equ. (electronic only) 2012 (2012), 12 pages. MR 2946845 | Zbl 1260.34045
[9] Kusano, T., Jaroš, J., Yoshida, N.: A Picone-type identity and Sturmian comparison and oscillation theorems for a class of half-linear partial differential equations of second order. Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 40 (2000), 381-395. DOI 10.1016/S0362-546X(00)85023-3 | MR 1768900 | Zbl 0954.35018
[10] Lee, Y.-H., Sim, I.: Existence results of sign-changing solutions for singular one-dimensional $p$-Laplacian problems. Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 68 (2008), 1195-1209. DOI 10.1016/j.na.2006.12.015 | MR 2381665 | Zbl 1138.34010
[11] Li, Y., Lu, L.: Existence of positive solutions of $p$-Laplacian difference equations. Appl. Math. Lett. 19 (2006), 1019-1023. DOI 10.1016/j.aml.2005.10.020 | MR 2246169 | Zbl 1125.39007
[12] Liu, Y.: Existence results for positive solutions of non-homogeneous BVPs for second order difference equations with one-dimensional $p$-Laplacian. J. Korean Math. Soc. 47 (2010), 135-163. DOI 10.4134/JKMS.2010.47.1.135 | MR 2591031 | Zbl 1191.39008
[13] Řehák, P.: Oscillatory properties of second order half-linear difference equations. Czech. Math. J. 51 (2001), 303-321. DOI 10.1023/A:1013790713905 | MR 1844312 | Zbl 0982.39004
[14] Xia, J., Liu, Y.: Positive solutions of BVPs for infinite difference equations with one-dimensional $p$-Laplacian. Miskolc Math. Notes 13 (2012), 149-176. MR 2970907
[15] Yang, Y., Meng, F.: Eigenvalue problem for finite difference equations with $p$-Laplacian. J. Appl. Math. Comput. 40 (2012), 319-340. DOI 10.1007/s12190-012-0559-7 | MR 2965334 | Zbl 1295.39006
[16] Zeidler, E.: Nonlinear Functional Analysis and Its Applications. I. Fixed-Point Theorems. Springer New York (1986). MR 0816732 | Zbl 0583.47050
[17] Zhang, X., Tang, X.: Existence of solutions for a nonlinear discrete system involving the $p$-Laplacian. Appl. Math., Praha 57 (2012), 11-30. DOI 10.1007/s10492-012-0002-2 | MR 2891303 | Zbl 1249.39009
Partner of
EuDML logo